Avatar universal
Hair loss
I just have a quick question is hair loss a symptom of drug abuse? I know a guy who has a few random patches of hair missing in the back of his head.
Cancel
2 Answers
Page 1 of 1
228686 tn?1211558307
It can be. Methadone use long term can cause hair loss. I'd assume it's probably the same for other opiates. I believe it has something to do with certain drugs inhibiting calcium production, among other things.
Taking calcium tablets will only help so much, as the drugs block the actual body's ability to process and direct calcium properly.

I also remember potassium is a problem too (lack of due to drug use) but I'm not sure if that plays into hairloss!
Comment
Cancel
228686 tn?1211558307
Comment
Comment
Submit Comment
301197 tn?1198345206
It most assuredly can be, however, there's two ways to get the hair back, one is to stop using, and the other is propecia (works wonders).
Comment
Cancel
301197 tn?1198345206
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
406584 tn?1399591666
Blank
495284 tn?1333897642
Blank
City of Dominatrix, MN
1235186 tn?1339127464
Blank
on the beach, NJ
4522800 tn?1459192030
Blank
Avatar universal
Blank
phoenix, AZ
1970885 tn?1435864028
Blank
Sacramento, CA